Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Getting severe cramps in pelvis. Have stage one endometriosis. Using ortho evra. Having fatigue, nausea and low back pain. What to do?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5627 Questions
I have been getting severe cramps in my pelvis for about a week now. I have stage 1 endometriosis and I am currently using ortho evra patch. I'm having fatigue, nausea and low back pain. Is my endometriosis getting worse?
Posted Sun, 18 Aug 2013 in Women's Health
Answered by Dr. Aarti Abraham 10 minutes later
Thanks for your query.
The cramps could be one of the following possibilities -
1. Obviously, a deterioration of the endometriosis. Endometriosis is a notoriously progressive disease, and often causes pelvic pain. The back pain and fatigue further points towards endometriosis.
2. A pelvic infection - would generally be accompanied by vaginal discharge , itching etc.
3. Gastroenteritis - which can lead to colicky cramping pain.
5. General conditions like calcium and Vitamin D deficiency, multivitamin deficiency , thyroid hormone disorder etc.

Please consult your gynecologist as the exact diagnosis can be made after a thorough clinical examination, appropriate blood tests and an abdominal and pelvic ultrasound.
I hope the diagnosis of Stage 1 endometriosis was made by a laparoscopy, and attempts at removal of maximum disease was made then.

Please feel free to write back with any questions or clarifications that you might wish for.
Take care.
Above answer was peer-reviewed by
Follow-up: Getting severe cramps in pelvis. Have stage one endometriosis. Using ortho evra. Having fatigue, nausea and low back pain. What to do? 1 hour later
Thanks for the reply. I have been diagnosed with endometriosis 3.5 years back. I was on lupron depot shot for 6 months. Last year i had a lapeoacopic surgery and they removed my endometriosis and ovarian cysts. My condition got worse after surgery. I was on lupron again for 6 months followed by birth control pills. I was fine while i was on lupron. I started using the patch since May of this year. My pain started to interfere with my life. Im currently not having periods as i am continuing the patch on patch free week. Is it normal to get the pain while on patch continuously? I am not able reach my ob/gyn and thats the reason i posted here.

Answered by Dr. Aarti Abraham 3 hours later

The patch is not as effective as Lupron in pain control for endometriosis.

You should consider switching back to Lupron if the patch is not helping you with the pain.
As you schedule an appointment with your OB / GYN to consider the switch and to rule out the other conditions, you can take analgesics temporarily to help you cope with the pain.

Common over the counter ones should suffice for a couple of days in which you can schedule an appointment.

Take care,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor